At this time, it's not known if it's even possible to overdose on tyrosine (L-tyrosine) or what the effects would be if an overdose occurs. In rats, high doses did cause problems with the eyes, nerves, and liver. In the event of a tyrosine overdose, treatment might involve pumping the stomach or treating symptoms that occur as a result of the overdose.
Tyrosine Overdose: An OverviewTyrosine (also known as L-tyrosine) is an amino acid found throughout the human body, in many foods, and in some dietary supplements. It is not known what exactly to expect with a tyrosine overdose (or even if an overdose is possible), although the effects of overdose will likely vary, depending on the tyrosine dosage as well as other factors.
If you happen to overdose on tyrosine, seek immediate medical attention.
Effects of a Tyrosine OverdoseVery little is known about the possible effects of a tyrosine overdose. At this point, it is not possible to predict the effects of an overdose, whether such effects will be mild or serious, or even if an overdose is possible. In studies in rats, high doses of tyrosine have been shown to cause keratitis (inflammation of the cornea of the eye) and liver or nerve problems. It is not known if these problems would also occur in humans.
Treatment for a Tyrosine OverdoseJust as it is not known what to expect from a tyrosine overdose, it is also not known how best to treat an overdose. If the overdose was recent, your healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment (if necessary) will likely also consist of supportive care. This involves treating the symptoms that occur as a result of the overdose.
It is important that you seek prompt medical attention if you believe that you may have overdosed on tyrosine.